MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire was fractured, remained inside patient and procedure was not completed.Last (b)(6)2022, the patient came to hospital with a disturbance of consciousness.A 300cmx10cm fathom 14 was used in an intracranial arterial thrombectomy.However, the guidewire was fractured when used for rapid exchange.Subsequently, the fractured part of the guidewire remained in a branch of the intracranial middle cerebral artery and the procedure was not completed due to this event.The patient was sent to the icu without pulling out the tube under general anesthesia.At present, the physician has not found a way to remove the remaining guidewire.The patient was in a coma after the procedure, suffered from white lungs, and was on a ventilator, all due to covid-19 infection.Currently, the patient is awake, is experiencing hemiplegia, and has been transferred to the general ward.It was indicated that the hospital was not able to provide the remaining product.
 
Additional Manufacturer Narrative
Initial reporter address 1 : (b)(6).
 
Additional Manufacturer Narrative
E1.Initial reporter address (b)(6).Device evaluated by manufacturer: the device was returned for analysis.The device was returned to this complaint, and it was observed that the guidewire was detached, and the coil wire was unraveled at the distal section.No more damages or issues were observed.Under the microscope it was observed that the guidewire was detached and unraveled at the distal section.
 
Event or Problem Description
It was reported that the guidewire was fractured, remained inside patient and procedure was not completed.Last december 31,2022, the patient came to hospital with a disturbance of consciousness.A 300cmx10cm fathom -14 was used in an intracranial arterial thrombectomy.However, the guidewire was fractured when used for rapid exchange.Subsequently, the fractured part of the guidewire remained in a branch of the intracranial middle cerebral artery and the procedure was not completed due to this event.The patient was sent to the icu without pulling out the tube under general anesthesia.At present, the physician has not found a way to remove the remaining guidewire.The patient was in a coma after the procedure, suffered from white lungs, and was on a ventilator, all due to covid-19 infection.Currently, the patient is awake, is experiencing hemiplegia, and has been transferred to the general ward.It was indicated that the hospital was not able to provide the remaining product.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16335994
Report Number2124215-2023-01571
Device Sequence Number12317317
Product Code DQX
UDI-Device Identifier08714729801047
UDI-Public08714729801047
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0029307946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexMale